Probable association of tachyarrhythmia with nebulized albuterol in a child with previously subclinical wolff Parkinson white syndrome
SourceJournal of Pediatric Pharmacology and Therapeutics, 17, 1, (2012), pp. 93-97
Article / Letter to editor
Display more detailsDisplay less details
Paediatrics - OUD tm 2017
Journal of Pediatric Pharmacology and Therapeutics
SubjectNCMLS 2: Immune Regulation; ONCOL 2: Age-related aspects of cancer NCMLS 2: Immune Regulation
We present the case of a 2-year-old asthmatic boy with atrioventricular (AV)-reentry tachycardia following albuterol inhalation, who was later diagnosed with Wolff-Parkinson-White (WPW) syndrome. The Naranjo adverse drug reaction probability scale score for this adverse event was 7, indicating that the association between his AV-reentry tachycardia and inhalation of albuterol is probable. To our knowledge, this is the first case report that shows the potential arrhythmogenic effects of albuterol in a child with WPW syndrome. We urge clinicians to be aware of this potentially life-threatening adverse effect and to closely monitor these patients when they need beta-adrenergic drugs in case of emergency. Furthermore, this report highlights the dilemma regarding the safe treatment of pediatric patients with both asthma and WPW syndrome.
Upload full text
Use your RU credentials (u/z-number and password) to log in with SURFconext to upload a file for processing by the repository team.